MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. OPT BLUNT TIP 12X100 SMOOTH; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. OPT BLUNT TIP 12X100 SMOOTH; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number 2H12LP
Medical Device Problem Codes Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 09/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 10/10/2024.D4: batch # c9du9n.Additional information was requested and the following was obtained: "what is the surgeons experience with the device? were any noises heard such as ¿whistling¿ or ¿hissing¿? was there a drop in pressure? what was the gas consumption rate or volume (liter/minute)? were any deficiencies noticed before or during device use? does the account use reprocessed trocars or does the account reprocess the trocars in house at the account? what is the current patient status? why does the surgeon believe that the device caused the subcutaneous emphysema? patient is status is fine, there was no issue.The surgeon believes the trocar caused the emphysema because it does not grab on to the tissue properly.They cannot recall the drop in pressure or may whilstong." investigation summary the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the 2h12lp device was returned with no damage in the external components.In addition, the tyvek was returned along with the instrument.A leak test was performed and the device was noted to leak inserting and removing the test probe through the device.As each device is visually inspected and functionally tested during the manufacturing process, no conclusion could be reached as to what might have caused the reported event.No conclusion could be reached as to what might have caused the reported event.The reported complaint was confirmed.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during a robotic hernia procedure, patient had gotten subcutaneous emphysema.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/3/2024 additional information was requested and the following was obtained: "unfortunately, i cannot clarify the hcp¿s comment about the product ¿not grabbing onto the tissue properly¿ as i wasn¿t present for the case, and the hcp is no longer willing to discuss it".
 
Additional Manufacturer Narrative
(b)(4).Date sent 7/3/2025.D4 batch #c9du9n.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the 2h12lp device was returned with no damage in the external components.In addition, the tyvek was returned along with the instrument.In an attempt to replicate the reported incident, the device was functionally tested to detect any leaking issues.Upon evaluation of the device had it was functionally leak tested and passed.The device was fully functional according to the manufacturing requirements.As part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed for the finished device batch c9du9n number, and no non-conformances were identified.

Brand Name
OPT BLUNT TIP 12X100 SMOOTH
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20417800
Report Number3005075853-2024-07648
Device Sequence Number8401201
Product Code GCJ
UDI-Device Identifier10705036014256
UDI-Public(01)10705036014256(17)270331(10)944C23
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122511
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2H12LP
Device Lot Number944C23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer11/12/2024
07/02/2025
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date12/03/2024
07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown